Alert archive / Colorado / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 10, 2012, 2:52 PM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Feb 12, 2012, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 2:52 PM MST (21:52 UTC)
- In effect from
- Feb 12, 2012, 12:00 AM MST
- Expired
- Feb 11, 2012, 3:53 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WWUS45 KPUB 102152 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MST FRI FEB 10 2012 COZ068-110400- /O.NEW.KPUB.WS.A.0003.120212T0700Z-120213T0600Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 252 PM MST FRI FEB 10 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN SATURDAY NIGHT...THEN MOVE ACROSS COLORADO ON SUNDAY. * SNOW ACCUMULATION...ACCUMULATIONS OF 8 TO 15 INCHES POSSIBLE. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH. * IMPACT...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO ICY AND SNOW PACKED ROADS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
2 follow-up statements
070 WWUS45 KPUB 110301 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 801 PM MST FRI FEB 10 2012 COZ068-111200- /O.CON.KPUB.WS.A.0003.120212T0700Z-120213T0600Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 801 PM MST FRI FEB 10 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN SATURDAY NIGHT...THEN MOVE ACROSS COLORADO ON SUNDAY...BRINGING SNOW TO THE AREA. * SNOW ACCUMULATION...8 TO 15 INCHES POSSIBLE. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH. * IMPACT...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO ICY AND SNOW PACKED ROADS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
080 WWUS45 KPUB 111053 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 353 AM MST SAT FEB 11 2012 COZ068-111700- /O.UPG.KPUB.WS.A.0003.120212T0700Z-120213T0600Z/ /O.NEW.KPUB.WS.W.0003.120212T0700Z-120213T0600Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 353 AM MST SAT FEB 11 2012 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TONIGHT...THEN MOVE ACROSS COLORADO ON SUNDAY...BRINGING SNOW TO THE AREA. * SNOW ACCUMULATION...10 TO 20 INCHES POSSIBLE. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH. * IMPACT...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO ICY AND SNOW PACKED ROADS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 10, 10:05 AM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 10, 10:05 AM MST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1005 AM MST FRI FEB 10 2012 .AVIATION... MODELS CONTINUE TO INDICATE LEADING EDGE OF COLD AIRMASS WILL MOVE INTO SOUTHEAST COLORADO BETWEEN 18Z-21Z...WITH EASTERLY UPSLOPE FLOW DEVELOPING A MID LEVEL CLOUD DECK AT COS AND PUB AFTER 21Z. ATMOSPHERE SATURATES QUICKLY THIS EVENING AS COLD AIR CONTINUES TO PUSH WEST...WITH IFR/LIFR CIGS AND VSBY DUE TO FZDZ/FZFG/-SN DEVELOPING AT COS AND PUB AND ACROSS ALL THE EASTERN PLAINS BETWEEN 00Z-04Z...AND CONTINUING BEYOND 12Z SAT. VFR CONDITIONS EXPECTED AT ALS FOR THE NEXT 24 HRS WITH INCREASING MID AND HIGH LEVEL CLOUDS EXPECTED TODAY AND TONIGHT. && .PREV DISCUSSION... /ISSUED 433 AM MST FRI FEB 10 2012/ SHORT TERM... (TODAY AND TONIGHT) ARCTIC AIR MASS MAKING QUICK PROGRESS SOUTHWARD THROUGH THE NORTHERN PLAINS THIS MORNING...WITH WESTERN PORTION OF THE COLD FRONT STRETCHING FROM THE NEBRASKA PANHANDLE SOUTH INTO SOUTHERN KANSAS. EXPECT BOUNDARY TO WORK WESTWARD THROUGH THE DAY...REACHING THE I-25 CORRIDOR LATE IN THE AFTERNOON WITH COLD AIR THEN BANKING UP AGAINST THE EASTERN MOUNTAINS IN THE EVENING. MAX TEMPS TRICKY OVER THE EAST AS COLD AIR DEEPENS...EXPECT WARMEST TEMPS OVER THE SOUTHERN I-25 CORRIDOR FROM WALSENBURG TO TRINIDAD WHERE FRONT WILL BE LATEST TO ARRIVE. PRECIP-WISE...ONLY POPS DURING THE DAYTIME WILL BE OVER THE HIGHER PEAKS OF THE CENTRAL MOUNTAINS...AS COLD AIR ON THE PLAINS WILL BE TOO SHALLOW TO SUPPORT PRECIP THROUGH LATE AFTERNOON. OVERNIGHT...CENTER OF THE ARCTIC HIGH DRIFTS SLOWLY SOUTH INTO THE NEBRASKA BY SATURDAY MORNING...KEEPING MOST OF EASTERN COLORADO LOCKED IN COLD...EASTERLY UPSLOPE FLOW. COLD AIR/UPSLOPE LOOK DEEP ENOUGH TO BEGIN GENERATING SOME LIGHT PRECIP AFTER ABOUT 03Z...WITH HEAVIER PRECIP STAYING JUST NORTH OF THE PALMER DIVIDE THROUGH THE NIGHT. PRECIP TYPE PROBLEMATIC AS FORECAST SOUNDINGS SUGGEST AIR MASS WILL STAY CLOSE TO THE FREEZING DRIZZLE/SNOW TRANSITION MOST AREAS. SUSPECT NORTHERN PORTIONS...NORTH OF HIGHWAY 50 MAY START AS FZDZ THEN SHIFT TO LIGHT SNOW/FLURRIES AS COLUMN BECOMES SATURATED THROUGH MINUS 10C. AREAS FARTHER SOUTH WHERE MOIST LAYER IS SHALLOWER AND MID LEVELS DRIER...MAY SEE SLIGHTLY MORE PERSISTENT FZDZ INTO SAT MORNING. GIVEN UNCERTAINTY...WENT WITH A MIX OF PRECIP TYPES OVER ALL THE PLAINS AND EASTERN MOUNTAINS AND WILL LET LATER SHIFTS BETTER DEFINE AREAS WITH POTENTIAL FOR ICING. OUTSIDE OF THE COLD AIR ON THE PLAINS...ONLY OTHER AREA TO SEE PRECIP OVERNIGHT WILL BE THE CENTRAL MOUNTAINS...WHERE -SHSN WILL CONTINUE OVER THE HIGHER TERRAIN NORTH OF MONARCH PASS. WENT SLIGHTLY WARMER THAN GUIDANCE LOWS ACROSS THE EAST WITH CLOUDS KEEPING TEMPS IN THE TEENS MOST AREAS. --10 LONG TERM... (SATURDAY THROUGH THURSDAY) MODELS STILL IN GOOD AGREEMENT FOR THE WEEKEND WITH QUESTIONS IN HOW TO HANDLE THE MIDWEEK STORM SYSTEM. EXPECT A RAW DAY ON SATURDAY AS MOIST SOUTHEASTERLY UPSLOPE FLOW BECOMES ENTRENCHED ACROSS EASTERN COLORADO. SOUNDING PROFILES CONTINUE TO INDICATE A FAVORABLE SETUP FOR WIDESPREAD FOG AND FREEZING DRIZZLE. TEMPERATURES WILL BE COLD...MOST AREAS REMAINING IN THE LOWER TO MID 20S THROUGHOUT THE DAY WITH SOUTHEASTERLY WINDS AND MOISTURE MAKING IT FEEL MUCH COLDER. THE FREEZING DRIZZLE WILL LIKELY LEAD TO A LIGHT GLAZING OF ICE AND COULD PRODUCE HAZARDOUS DRIVING CONDITIONS ACROSS MOST OF THE PLAINS. THE LOW LEVEL PATTERN WILL SLOWLY CHANGE SATURDAY NIGHT INTO SUNDAY MORNING AS A STORM SYSTEM DIGS ACROSS THE GREAT BASIN. MODELS VARY IN HOW FAST THE FOG AND DRIZZLE COME TO AN END...BUT FEEL IT SHOULD DECREASE FIRST OVER THE FAR SOUTHEASTERN PLAINS WHERE DRIER SOUTHWESTERLY WINDS INCREASE BY SUNDAY MORNING. THE NAM HANGS ON TO TRAPPED EASTERLY LOW LEVEL FLOW AND MOISTURE ACROSS THE PALMER DIVIDE AND INTO THE ARKANSAS RIVER VALLEY INTO SUNDAY EARLY AFTERNOON...SO THESE AREAS WILL LIKELY HANG ON TO THE FOG AND DRIZZLE THE LONGEST. BY LATE SUNDAY AFTERNOON THE SOUTHWESTERLIES WILL SPREAD ACROSS THE REST OF THE AREA WITH FOG AND DRIZZLE COMING TO AN END. AS THE UPPER LEVEL STORM SYSTEM MOVES OUT OF THE GREAT BASIN AND INTO THE DESERT SOUTHWEST ON SUNDAY...EXPECT SNOW TO INCREASE ALONG THE CONTINENTAL DIVIDE. SNOW SHOULD INCREASE QUICKLY BY SUNDAY MORNING AND PERSIST THROUGH SUNDAY EVENING. MODEL PROJECTIONS ARE INDICATING SOLID ADVISORY CRITERIA ALONG THE CONTINENTAL DIVIDE...WITH POSSIBLE WARNING CRITERIA SNOWFALL OVER THE SAN JUANS. MODELS ARE STILL DIFFERENT AT THIS TIME IN REGARDS TO TRACK AND SPEED...SO WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT THE NEW CYCLE OF MODEL RUNS BEFORE ISSUING ANY HIGHLIGHTS. NOT ANTICIPATING MUCH EASTWARD SPREAD OF SNOWFALL...WITH SOME LIGHT ACCUMULATIONS POSSIBLE OVER THE EASTERN MOUNTAINS...WHILE THE PLAINS REMAIN DRY. LIGHT SNOW WILL CONTINUE OVER THE CONTINENTAL DIVIDE ON MONDAY WITH WESTERLY FLOW CONTINUING BEFORE THE NEXT STORM SYSTEM DROPS ACROSS THE GREAT BASIN. MODELS STILL HAVING ISSUES WITH THIS STORM BUT IT DOES HAVE THE POTENTIAL TO BRING WIDESPREAD SNOWFALL TO MUCH OF SOUTHERN COLORADO. THE GFS IS CURRENTLY BRINGING SEVERAL CHUNKS OF ENERGY ACROSS THE STATE WHILE THE ECMWF HAS A FURTHER SOUTH SOLUTION. THE ONE CERTAINTY IS THAT THE CONTINENTAL DIVIDE WILL ONCE AGAIN SEE A PERIOD OF ACCUMULATING SNOW...ESPECIALLY FROM MONDAY NIGHT THROUGH WEDNESDAY. DEPENDING ON HOW THE STORM TRACKS...RAIN AND SNOW WILL SPREAD EAST ACROSS THE PLAINS AROUND THE TUESDAY TO WEDNESDAY TIME FRAME...HOWEVER MUCH UNCERTAINTY STILL EXISTS. 88 AVIATION... MODELS CONTINUE TO INDICATE LEADING EDGE OF COLD AIRMASS WILL MOVE INTO SOUTHEAST COLORADO BETWEEN 18Z-21Z...WITH EASTERLY UPSLOPE FLOW DEVELOPING A MID LEVEL CLOUD DECK AT COS AND PUB AFTER 21Z. ATMOSPHERE SATURATES QUICKLY THIS EVENING AS COLD AIR CONTINUES TO PUSH WEST...WITH IFR/LIFR CIGS AND VSBY DUE TO FZDZ/FZFG/-SN DEVELOPING AT COS AND PUB AND ACROSS ALL THE EASTERN PLAINS BETWEEN 00Z-04Z...AND CONTINUING BEYOND 12Z SAT. VFR CONDITIONS EXPECTED AT ALS FOR THE NEXT 24 HRS WITH INCREASING MID AND HIGH LEVEL CLOUDS EXPECTED TODAY AND TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/06
Hazardous weather outlook, Feb 10, 6:41 AM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 641 AM MST FRI FEB 10 2012 COZ058>089-093>099-111345- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 641 AM MST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS EASTERN COLORADO LATE THIS AFTERNOON AND EVENING...WITH THE COLD AIR BANKING UP AGAINST THE EASTERN MOUNTAINS OVERNIGHT. BEHIND THE FRONT...AREAS OF DENSE FOG AND FREEZING DRIZZLE WILL DEVELOP OVER MOST OF THE EASTERN PLAINS...WITH OCCASIONAL SNOW FLURRIES MIXING WITH THE FREEZING DRIZZLE AS WELL. BRIDGES AND OVERPASSES FROM THE INTERSTATE 25 CORRIDOR EASTWARD MAY SEE A THIN ACCUMULATION OF ICE OVERNIGHT...WITH HAZARDOUS DRIVING CONDITIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FREEZING DRIZZLE AND FOG ARE EXPECTED SATURDAY INTO SUNDAY MORNING FOR MOST OF THE EASTERN PLAINS. THE FOG AND DRIZZLE COMBINED WITH TEMPERATURES IN THE LOWER TO MID 20S WILL LIKELY PRODUCE A LIGHT GLAZE OF ICE WHICH WILL PRODUCE HAZARDOUS DRIVING CONDITIONS. EXTREME CAUTION SHOULD BE USED ON AREA ROADWAYS AND WHILE OUT WALKING ON SIDEWALKS. THE FREEZING DRIZZLE AND FOG ARE EXPECTED TO DISSIPATE THROUGHOUT THE DAY ON SUNDAY...WITH IT HANGING ON THE LONGEST ALONG THE NORTHERN INTERSTATE 25 CORRIDOR. AN UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE INTO THE ROCKIES BY MID DAY ON SUNDAY WITH SNOW INCREASING ALONG THE CONTINENTAL DIVIDE SUNDAY NIGHT. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE OVER THE CENTRAL MOUNTAINS...3 TO 6 INCHES OVER THE EASTERN MOUNTAINS AND UP TO 12 INCHES FOR THE SAN JUAN RANGE. ANOTHER STORM SYSTEM IS FORECAST TO MOVE INTO THE ROCKIES TUESDAY THROUGH THURSDAY. THE HEAVIEST SNOW WILL ONCE AGAIN FALL OVER THE CONTINENTAL DIVIDE. DEPENDING ON STORM TRACK...SNOW MAY SPREAD EAST ACROSS THE PLAINS ON WEDNESDAY WITH LIGHT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT OVER THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS. 10/88
Nearby
Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.